I was diagnoised with Adult Onset Asthma last year. My doctor has me on Advair 250/50, Singular 10mg, Xopenex inhaler and nebulizer. I also take metroporal ER 50mg for my blood pressure. Last month he put me on Alprazolam to
help me with chest tightness and sleep. I have heard that the alprazolam is addictive and I don't want that to happen. I was also on Paxil for about 5 months and then got off of it due to weight gain. I had a horrible time getting off of that
medication. I am having tightness in my chest at night and I want to know of anything else I can do or take that would
help me to not be so anxious and to breathe better. I do not want to go back onto the Paxil, especially since I am finally losing the weight I had gained. My doctor does give me Prednizone and am on it for 2 more days. Any suggestions would be greatly appreciated. I am very frustrated and want to be back to my old self. Thanks for your help.
Given your concern about the alprazolam, you might want to ask your doctor about buspirone, as an alternative. Most importantly, you and your doctors must determine if your nocturnal chest tightness is due to asthma or due to anxiety. That way the treatment can be problem specific. If the tightness proves to be nocturnal asthma, it would be wise to look to causes of that such as acid reflux, a sleep disorder such as obstructive sleep apnea or something to which you are allergic in your bedroom.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.